Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 6, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Mar 18, 2022, 3:25 AM CDT for 4 states. It took effect at Mar 18, 2022, 9:10 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2022, 3:25 AM CDT (08:25 UTC)
- In effect from
- Mar 18, 2022, 9:10 AM CDT
- Expired
- Mar 18, 2022, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Shreveport, LA
All 42 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 39 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS74 KSHV 180825 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 325 AM CDT Fri Mar 18 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-181630- /O.NEW.KSHV.WI.Y.0006.220318T1500Z-220319T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Caldwell- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, Clarks, Grayson, Columbia, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 325 AM CDT Fri Mar 18 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds near 20 mph with gusts up to 30 mph expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 20
2 follow-up statements
898 WWUS74 KSHV 181410 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 910 AM CDT Fri Mar 18 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-190000- /O.EXT.KSHV.WI.Y.0006.220318T1410Z-220319T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Caldwell- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, Clarks, Grayson, Columbia, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 910 AM CDT Fri Mar 18 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West northwest winds near 20 mph with gusts up to 40 mph expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 15
503 WWUS74 KSHV 182015 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 315 PM CDT Fri Mar 18 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-190000- /O.CON.KSHV.WI.Y.0006.000000T0000Z-220319T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Caldwell- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, Clarks, Grayson, Columbia, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 315 PM CDT Fri Mar 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West northwest winds near 20 mph with gusts between 35 to 40 mph expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 2:01 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 18, 2:01 AM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 201 AM CDT Fri Mar 18 2022 .AVIATION... Convection continues ahead of a warm front and approaching upper low. However, most of this convection is across our eastern zones, affecting KELD/KMLU. Reduced flight categories have moved across all the TAF sites, but should see some improvement at KTYR/KGGG/KLFK before sunset, as a cold front moves through the area. Wrap around moisture from the upper low will keep reduced cigs and light -shra at the remaining sites a bit longer into the TAF period. Should see these cigs gradually diminish from W to E tomorrow, with the departure of the low. Winds will become W and increase to 15-20kts with gusts to 30kts by daybreak over E TX and eventually spreading E across the remainder of the region through throughout the day, before diminishing after 19/00z. /20/ && .PREV DISCUSSION... /issued 1029 PM CDT Thu Mar 17 2022/ UPDATE... No major changes were needed to be made to the forecast for tonight as everything appears to be on track. Still seeing some widespread sub-severe thunderstorms moving through the area late this evening. Mainly for areas to the east of the Texas/Louisiana line and into portions of southwest Arkansas. They have been carrying some small hail and loads of lightning. Expecting the activity to eventually clear the area through the overnight hours. /33/ && PREV DISCUSSION... /issued 417 PM CDT Thu Mar 17 2022/ SHORT TERM.../Tonight through Friday Night/ Low level moisture advection continues across much of Cntrl and E TX this afternoon, evident with the expanding cu field noted on the visible satellite imagery generally along and E of the I-35 corridor. This trend will continue through the evening, as 35-40kt Srly LLJ develops over the region ahead of a strong upper trough that has begun to close off over the Lower TX Panhandle and soon to enter SW OK. The afternoon sfc analysis indicates that the dry line continues to mix E across WCntrl TX, beneath a strong sfc low that has developed near the Upper Red River Valley just ahead of the closed off low. The progs continue to suggest that this sfc low will eject NE into Cntrl OK this evening into the Ozarks by daybreak Friday, which will help reinforce the dry line E into the region late tonight before exiting the area by mid to late morning. Large scale forcing in expected to increase by/after 00Z this evening just ahead of the closed low within the expanding moist sector, with convection rapidly increasing over E TX/SE OK/SW AR before entering Wrn LA by mid-evening. This will occur just N of a warm front that has recently begun to move ashore the Mid TX coastal plain into extreme SE OK, which should quickly shift N into E TX/N LA by mid to late evening as the convection begins to expand. Intensification is expected by this time on both sides of the front, with steep mid level lapse rates noted as they increase to 7.5-8.0 C/Km just ahead of the negatively tilted trough axis extending out from the low. Storms near and N of the warm front should remain elevated, with large hail the primary threat here, although stronger convection that is able to develop farther S within the warmer/more moist air is liable to become sfc based, and thus also result in a damaging wind threat. Did add svr wording to the forecast this evening and a portion of the overnight hours, with the threat ending by/after 09Z Friday. Much drier air noted on the afternoon water vapor imagery just S of the closed low over Wrn and Cntrl TX will quickly entrain E beneath the low by mid and late evening, with the convection expected to rapidly shift E across the region and diminish. Isolated convection still can't be ruled out though near and just ahead of the approaching dry line before ending by daybreak, with insolation Friday will be limited over the Nrn half of the region (at least) given the warp-around stratocu field that is expected around the compact low to our N. A very tight pressure gradient will also exist near and beneath the sfc low in wake of the dry line passage late tonight through Friday, with strong WNW winds of 20-30 mph with gusts to 40 mph expected over much of the region. Have held off on a Wind Advisory given that one will remain in effect for the NW sections of NE TX through 00Z this evening, with the mid shift likely needing to issue one for their forecast package in the morning. These winds and the extensive stratocu field will limit the extent of insolation Friday, and thus have undercut NBM temps by several degrees especially across NE TX/SE OK/SW AR, where max temps should only climb into the mid 50s to near 60. Stronger insolation farther to the S should yield milder temps, but still remain below the daily norms as they climb into the 60s, and to near 70 across the ESE zones. The wrap around cloud cover should diminish Friday evening with the departing low, as it begins to open up while ejecting NE into the Midwest and OH Vallies. Sfc ridging will also begin building into the region from the Srn Plains Friday night, thus allowing winds to diminish and result in some radiational cooling to occur. However, the progs do suggest that some elevated AC/cirrus cigs will eject NE across the Srn half of the area Friday night along the base of the ejecting trough, which may help offset the radiational cooling. A light freeze will be possible across the protected areas of SE OK/adjacent SW AR, with temps ranging from the upper 30s/lower 40s elsewhere even with the elevated cigs expected. 15 LONG TERM.../Saturday through Thursday/ High pressure of 1024mb will be right over us for much of this weekend coming with the air mass core over E TX by midday Saturday. Our winds will be still a little brisk from the NW, but begin to slack and veer to NE well before sundown. Highs will be around 70, which is average for mid March. And our lows will remain a little cooler than average again for Sunday morning with upper 30s and lower 40s, with average being about 5 degrees warmer. Skies remain partly cloudy with highs in the middle 70s for the most part. The surface high will be 1022mb and shifting across the MS River early and our winds will pick up right from the SE and run 5 to 15 mph for the day. We look to continue pumping in rich Gulf moisture across all of the mid South overnight and into all of Monday. The gradient really picks up to start the new work week with QPF signal edging our way early in the day for our TX counties with warm air advection showers early, adding thunder with heating. We will see windy conditions with mostly cloudy skies and lows in the 50s and even some 60s for low early on Tuesday ahead of the next cold front. Highs on Monday will have a large gradient across our four state area in the mid to upper 60s northwest of I-30 to low and mid 70s south and east with more sun possible over our parishes. Tuesday is looking slightly warmer ahead of the cold front in most cases with a good SW component to the winds and a mix of sun and clouds. We will see the cold front shift winds to W overnight and eventually NW by daybreak on Wednesday under the girth of this huge upper trough. The upper level winds will parallel the front for a while until the upper trough shifts out the clouds and rain. The SPC continues the threat for our region with their day 5 and 6 outlooks for all modes of severe weather possible. So timing is loosely better between the GFS and ECMWF. However, the GFS wraps in a core upper low longer, which will be over NW AR by early on Wednesday with the depth of the upper trough extending back over the Sea of Cortez and the Baja region. Meanwhile, the ECMWF has no such low core in the lifting upper tough after Tuesday evening, but has the very deep trough extending from Canada down toward the Rio Grande valley. Either way, the threat for severe storms will be ending by late Tuesday ahead of the surface cold front, but depending on which model is right, we may take an extra half day or so to scour out and end the light rain. Beyond this time-frame, the upper troughing on the GFS develops a new weak core and slides our way with more weather early next weekend, while the ECMWF is high and dry with a surface high still parked in the central Gulf, so we can only hope to keep the good rain coming. Speaking of rainfall, the WPC outlook for our Monday into Tuesday now extends into a tiny bit of very early Wednesday as well with rainfall totals anywhere from an inch or two, to as much as three or more in their days 4/5/6, which update a little later. By far we will see the most of our rain fall on their day 5 with 1 to 3 inches possible areawide, from daybreak Tuesday daybreak until Wednesday 12Z. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 42 71 43 77 / 0 0 0 0 MLU 42 68 41 74 / 0 0 0 0 DEQ 32 70 38 76 / 0 0 0 0 TXK 41 70 42 75 / 0 0 0 0 ELD 38 68 39 76 / 0 0 0 0 TYR 40 71 44 76 / 0 0 0 0 GGG 39 72 42 77 / 0 0 0 0 LFK 40 73 42 76 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
In the hours before
Special weather statement, Mar 17, 10:00 PM CDT, 5 hours 25 minutes before
Special Weather Statement National Weather Service Shreveport LA 1000 PM CDT Thu Mar 17 2022 ARZ072-073-LAZ002>006-012-180345- Union AR-Columbia AR-Bossier LA-Bienville LA-Lincoln LA-Union LA- Claiborne LA-Webster LA- 1000 PM CDT Thu Mar 17 2022 ...A strong thunderstorm will impact portions of southwestern Union and southeastern Columbia Counties, Webster, northwestern Union, Claiborne, northwestern Bienville, southeastern Bossier and northwestern Lincoln Parishes through 1045 PM CDT... At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm over Doyline, or 9 miles southwest of Minden, moving northeast at 60 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Bossier City, Minden, Homer, Junction City, Haughton, Haynesville, Bernice, Sibley, Gibsland, Doyline, Dixie Inn, Dubberly, Heflin, Shongaloo, Eastwood, Atlanta, Cooley, Evergreen, Athens and Lisbon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3226 9342 3245 9367 3327 9304 3293 9252 TIME...MOT...LOC 0300Z 223DEG 51KT 3252 9340 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH 16
Special weather statement, Mar 17, 10:51 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1051 PM CDT Thu Mar 17 2022
LAZ022-180415-
La Salle LA-
1051 PM CDT Thu Mar 17 2022
...A strong thunderstorm will impact portions of southeastern La
Salle Parish through 1115 PM CDT...
At 1050 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deville, or 9 miles west of Larto, moving northeast at 55 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Catahoula Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 9204 3132 9208 3134 9209 3135 9207
3136 9208 3138 9212 3141 9215 3143 9216
3145 9216 3146 9217 3147 9216 3148 9218
3147 9219 3148 9220 3177 9201 3133 9201
TIME...MOT...LOC 0350Z 223DEG 49KT 3139 9206
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
16The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:18 PM CDT | Special Weather Statement | SHV | Panola, Shelby | 27 min |
| Mar 17, 8:19 PM CDT | Special Weather Statement | SHV | Cherokee | 26 min |
| Mar 17, 8:46 PM CDT | Special Weather Statement | SHV | Gregg, Rusk | 29 min |
| Mar 17, 7:24 PM CDT | Special Weather Statement | SHV | Lafayette | 36 min |
| Mar 17, 7:55 PM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 35 min |
| Mar 17, 9:16 PM CDT | Special Weather Statement | SHV | Union | 44 min |
| Mar 17, 9:09 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, De Soto, Webster | 51 min |
| Mar 17, 10:00 PM CDT | Special Weather Statement | SHV | Claiborne, Webster | 45 min |
| Mar 17, 10:51 PM CDT | Special Weather Statement | SHV | LaSalle | 24 min |
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.